Skip to main content

A Training Session on Opioid Overdose Response

Mon, 11/08/2021 - 09:18
Narcan is an effective tool in responding to opioid overdoses.
Christine Sampson

Responding in a drug crisis or overdose will be the subject of an in-person workshop with the Suffolk County Police Academy Narcan and Crisis Intervention Training Program at the East Hampton Library on Wednesday at 7 p.m.

Narcan, or naloxone, is a prescription nasal spray used to treat opioid overdose symptoms. It can quickly reverse slowed or stopped breathing in persons who have abused heroin, fentanyl, oxycodone, hydrocodone, codeine, or morphine. Signs of opioid overdose include unconsciousness, very small pupils, slow or shallow breathing, vomiting, an inability to speak, and faint heartbeat.

Drug overdose deaths have been on the increase in the United States. The Centers for Disease Control reported 49,860 opioid-caused deaths in 2019, about 70 percent of all drug overdose deaths that year. The session is open to adults and high school students. Participants 18 and up will receive a Narcan kit. Registration in advance has been asked.


Thank you for reading . . . 
...Your support for The East Hampton Star helps us deliver the news, arts, and community information you need. Whether you are an online subscriber, get the paper in the mail, delivered to your door in Manhattan, or are just passing through, every reader counts. We value you for being part of The Star family.

Your subscription to The Star does more than get you great arts, news, sports, and outdoors stories. It makes everything we do possible.